North Carolina, 2008

Damaging Winds in North Carolina, August 2, 2008

August 2, 2008 · NWS ILM · 12 events in 3 counties and zones

A cluster of thunderstorms intensified where the cold pool intersected the Piedmont trough late in the afternoon and during the evening. The area of severe thunderstorms expanded south and southeast into a very unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A cluster of thunderstorms intensified where the cold pool intersected the Piedmont trough late in the afternoon and during the evening. The area of severe thunderstorms expanded south and southeast into a very unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 2, 4:45 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 2, 4:45 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT SAT AUG 2 2008

.SYNOPSIS...
THE AREA WILL BE UNDER A LONGWAVE UPPER TROF THROUGHOUT THE FORECAST
PERIOD. SHORTWAVE TROUGHS AND RIDGES ALOFT WILL MOVE ACROSS THE AREA
FROM TIME TO TIME DURING THE UPCOMING WEEK...EACH AFFECTING THE
FORECAST AREA DIFFERENTLY. THE SHORTWAVE TROUGHS WILL ENHANCE THE
CONVECTION WHEREAS THE RIDGES WILL PUT A LID ON CONVECTION...
RESULTING IN HIGHER MAXIMUM TEMPERATURES. THE DIFFICULTY WILL LIE IN
THE TIMING OF THESE UPPER FEATURES. IN ADDITION...A COLD FRONT WILL
DROP SOUTHEAST AND STALL NORTH AND WEST OF THE AREA ON SUNDAY...THEN
SLOWLY DISSIPATE MONDAY WHICH WILL ALLOW THE REFORMATION OF THE
PIEDMONT TROF WHICH WILL LIKELY LAST THROUGH THE UPCOMING WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...HEAT ADVISORY HAS BEEN CANCELLED.

FOCUS WILL BE ON THE EVOLUTION OF UPSTREAM CONVECTION. SURFACE
ANALYSIS SHOWS CAPES ON THE ORDER OF 3-4K J/KG AND WITH OUTFLOW
BOUNDARIES DEVELOPING AS WELL AS THE 500MB TROUGH SWINGING
THROUGH...TRIGGERS ARE AVAILABLE. AT THIS POINT...LOOKS LIKE THE
NAM/WRF IS THE WINNER IN HANDLING THE CONVECTION. FOR THE OVERNIGHT
HOURS...WILL FOLLOW ITS PROGRESSION. THIS MEANS SOUTHERN AREAS COULD
STILL BE UNDER THE GUN FROM 0600 UTC THROUGH ABOUT 0900 UTC. FOG
COULD BE AN ISSUE EARLY SUNDAY DEPENDING ON THE COVERAGE OF
RAINFALL...HOWEVER WILL HAVE TO MONITOR DEBRIS CLOUDS. WINDS SHOULD
REMAIN UP JUST ENOUGH TO PRECLUDE A SERIOUS FOG EVENT. OVERNIGHT LOW
TEMPERATURES WILL ONCE AGAIN RANGE FROM THE LOWER TO MIDDLE 70S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM...LONGWAVE UPPER TROF TO PERSIST THROUGH THE SHORT TERM.
LEFTOVER CONVECTION EARLY SUNDAY MORNING ALONG THE IMMEDIATE COAST
TO GIVE WAY TO A DECENT DAY. SUBSIDENCE ALOFT TO PREVAIL AND WILL
DOMINATE MUCH OF SUNDAY KEEPING MOST CONVECTION AT BAY. HAVE
INCLUDED A VERY LOW POP FOR AN ISOLATED AFTN SEA BREEZE TSTM.
VARIOUS MODEL MOS GUIDANCE CONTINUE THE TREND WITH 90-95 FOR
SUNDAY MAXES...AND SEE NO REASON TO GO AGAINST. SUNDAY NIGHT WILL
BE A QUIET ONE WITH SKIES QUICKLY CLEARING AFTER SUNSET. SFC BASED
INVERSION TO DEVELOP 1-2 HRS AFTER SUNSET AND ITS LOOKING LIKE A
DECENT RAD COOLING NITE SHAPING UP. WILL AIM FOR THE LOWER END OF
MIN TEMP GUIDANCE...POSSIBLY A DEGREE OR 3 EVEN LOWER. MONDAY INTO
MONDAY NIGHT...SEA BREEZE CONVECTION WILL BE MORE PREVALENT THAN
SUNDAY DUE TO SUBSIDENCE ALOFT NOT AS PROMINENT AS 24 HRS PRIOR. FOR
MONDAY NIGHT...AN UPPER S/W TROF TO APPROACH FROM THE NW AND LIKELY
ENHANCE CONVECTION OVERNIGHT. FOR NOW HAVE INDICATED 30 POPS
TRAVERSING THE ILM CWA FROM NW TO SE FROM MIDNIGHT TUE THROUGH
SUNRISE TUE. WITH DEBRIS CLOUDINESS BLANKETING A GOOD PORTION OF THE
AREA...MIN TEMPS SHOULD BE ON THE HIER SIDE OF GUIDANCE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM...RIDGE OF HIGH PRESSURE CONTINUES OVER THE AREA WITH
WELL DEVELOPED PIEDMONT TROUGH. TUESDAY AND WEDNESDAY STILL CONTINUE
TO LOOK LIKE THE WARMEST DAYS WITH TEMPERATURES IN THE UPPER 90S
INLAND TO THE MID 90S AT THE COAST. PROBABILITY OF A HEAT ADVISORY
ARE INCREASING FOR TUESDAY AND THE BEST CHANCE FOR A HEAT ADVISORY
APPEARS TO BE FOR WEDNESDAY.

RIDGE WEAKENS A BIT BY THURSDAY WITH SLOW MOVING FRONT MOVING INTO
NORTH CAROLINA BY THURSDAY AND THIS BOUNDARY IS EXPECTED TO STALL IN
THE REGION AND AND THIS INCREASE THE CHANCES FOR CONVECTION TO 30 OR
40 PERCENT WITH CLIMATIC FAVORED TIMES OF AFTERNOON AND EVENING.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
WILL BE BRIEF...CONVECTION MOVING FROM THE NORTHWEST SHOULD GIVE FLO
AND LBT AN HOUR OR TWO OF THUNDERSTORMS THE FIRST PORTION OF THE TAF
ISSUANCE. CONVECTION WILL WEAKEN AS IT NEARS THE COAST...WITH ONLY
SHOWERS IN STORE FOR COASTAL TERMINALS. WINDS WILL BE VARIABLE AND
GUSTY IN THE CONVECTION. BEHIND THE STORMS...ISOLATED LIGHT SHOWERS
WITH MAINLY VFR CONDITIONS. COULD SEE SOME LIGHT FOG TOWARDS MORNING
WITH THE LOW LEVEL MOISTURE.

OUTLOOK THROUGH THURSDAY...EXPECT ISOLATED TO SCATTERED
THUNDERSTORM ACTIVITY...MAINLY IN THE AFTERNOON AND
EVENING...THROUGH THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...TIGHTENING PRESSURE GRADIENT AHEAD OF PIEDMONT
TROUGH AND APPROACHING SHORTWAVE WILL PRODUCE WINDS IN 15-20 KNOT
RANGE ACROSS ALL WATERS. WINDS ARE EXPECTED TO PEAK JUST BELOW SMALL
CRAFT SHOULD EXERCISE CAUTION CRITERIA. TEMPTED TO INCREASE SEAS
WITH THE INCREASE IN WINDS BUT THE LONGEVITY SHOULD NOT BE THERE.
WILL STICK WITH THE 2-4 FEET RANGES....WITH SOME 5 FOOTERS OUT NEAR
FRYING PAN SHOALS. MARINERS SHOULD NOTE WITH THE EXPECTED
THUNDERSTORM ACTIVITY...A NUMBER OF MARINE WEATHER STATEMENTS OR
EVEN SPECIAL MARINE WARNINGS COULD BE ISSUED OVERNIGHT.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM...SW FLOW TO RULE THE SHORT TERM. STALLED SFC FRONTAL
BOUNDARY ACROSS THE INLAND CAROLINAS ON SUNDAY TO DISSIPATE BY
MONDAY...ALLOWING FOR THE REDEVELOPMENT OF THE PIEDMONT TROF. THIS
WILL COMBINE WITH THE FLOW AROUND THE WESTERN ATLANTIC
HIGH...RESULTING IN THE CONTINUED SW FLOW 10-15 KT. MODELS INDICATE
A LOW LEVEL JET TO DEVELOP AND AFFECT THE WATERS BOTH SUNDAY NIGHT
AND MONDAY NIGHT...AND IS BEST SEEN AT THE 975MB LEVEL. SPEEDS COULD
REACH 15 TO POSSIBLY 20 KT...ESPECIALLY AT THE 20 NM MARK AND
BEYOND. SEAS WILL PRIMARILY BE A FUNCTION OF WIND DRIVEN
SOUTHWESTERLY WAVES WITH PERIODS 5 TO 7 SECONDS. CONVECTION ALONG
THE SEA BREEZE AND LATE MONDAY NIGHT COULD AFFECT THE AREA WATERS.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 3 PM SATURDAY...SOUTHWEST WINDS ARE EXPECTED TO CONTINUE OVER
THE WATERS THROUGH THE EXTENDED PERIOD. AN INCREASE IN WINDS SPEEDS
IS PROGGED WITH THE APPROACHING FRONTAL BOUNDARY AND SEAS ARE
EXPECTED TO INCREASE FROM 2 TO 3 FEET TO 4 FEET ON THURSDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...STEPHEN/RJD
SHORT TERM...DUG
LONG TERM...REID
AVIATION...43
Hazardous weather outlook, Aug 2, 6:29 PM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT SAT AUG 2 2008

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-032330-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
729 PM EDT SAT AUG 2 2008

...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA
INTO THE EARLY MORNING HOURS. SOME OF THESE THUNDERSTORMS WILL BE SEVERE
WITH LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. THESE THUNDERSTORMS
WILL CONTAIN TORRENTIAL DOWNPOURS AND FREQUENT DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-032330-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
729 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS MAY REACH THE AREA AFTER MIDNIGHT.
THESE THUNDERSTORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS.
EXCESSIVE AMOUNTS OF LIGHTNING ARE POSSIBLE...AND VISIBILITIES
COULD BE RESTRICTED BELOW ONE MILE AT TIMES. MARINERS SHOULD
ENSURE A WEATHER RADIO IS ONBOARD AND IN GOOD WORKING ORDER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Aug 2, 1:32 PM EST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
232 PM EDT SAT AUG 2 2008

NCZ087-021930-
ROBESON-
232 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS MOVING INTO NORTHERN ROBESON COUNTY...

AT 230 PM...A BROKEN LINE OF STRONG THUNDERSTORMS WAS DEVELOPING
ACROSS CUMBERLAND AND HOKE COUNTIES. THE THUNDERSTORMS IN HOKE
COUNTY WILL BEGIN MOVING INTO NORTHERN ROBESON COUNTY BY 245 PM
AND MAY IMPACT AREAS MAINLY NORTH OF LUMBERTON.

THESE DEVELOPING THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING VERY
STRONG WINDS...HEAVY RAIN AND FREQUENT DEADLY LIGHTNING. KEEP AN EYE
TO THE SKY AND MONITOR NOAA WEATHER RADIO FOR THE LATEST WEATHER
UPDATES.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HAWKINS
Special weather statement, Aug 2, 5:32 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
632 PM EDT SAT AUG 2 2008

NCZ087-SCZ017-024-022330-
ROBESON-MARLBORO-DILLON-
632 PM EDT SAT AUG 2 2008

AT 632 PM EDT...STRONG THUNDERSTORMS WERE...ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF HAMLET TO 11 MILES NORTH OF DOVESVILLE...OR
ALONG A LINE EXTENDING FROM 10 MILES WEST OF LAURINBURG TO 10 MILES
SOUTH OF CHERAW...MOVING EAST SOUTHEAST AT 15 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...RED
SPRINGS...ALMA...BUIE...CHAVISTOWN...CLIO...DUNBAR...MAXTON...
MCCOLL...MINTURN...RAEMON AND REX.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

43
Special weather statement, Aug 2, 5:42 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
642 PM EDT SAT AUG 2 2008

SCZ023-022345-
DARLINGTON-
INCLUDING THE CITY OF...DARLINGTON
642 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS APPROACHING THE COUNTY...

AT 640 PM...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS MOVING
EAST SOUTHEAST AT 15 TO 20 MPH. THESE STORMS WILL BE NEAR SOCIETY
HILL BY 7 PM...AND WILL AFFECT HARTSVILLE BY 715 PM. THE STORMS
MAY MAKE IT TO THE CITY OF DARLINGTON BY 745 PM. HAIL...GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN WILL ACCOMPANY THE
STORMS. UP TO AN INCH OF RAINFALL IS POSSIBLE IN A SHORT PERIOD...WITH
PONDING ON THE ROADWAYS LIKELY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL
INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/ILM.

43
Local storm report, Aug 2, 6:31 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
731 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     WALLACE                 34.72N 79.83W
08/02/2008                   MARLBORO           SC   EMERGENCY MNGR

            LARGE TREES DOWN ON KOLLOCK RD.

&&

LOEWENTH
Local storm report, Aug 2, 6:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
749 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     6 NW BENNETTSVILLE      34.69N 79.76W
08/02/2008                   MARLBORO           SC   EMERGENCY MNGR

            WINDS DESTROYED A STORAGE BUILDING IN CHAVISTOWN. HAIL
            DAMAGE TO CARS AND A HOME.

&&

LOEWENTH

The radar

The Wilmington radar (KLTX), 104 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Robeson

When
August 2, 7:00 PM EST to 7:03 PM EST
Where
Robeson County, 0.76 mi W of Pembroke
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.679, -79.193

Trees were reported blown down at the intersection of Union Chapel Road and East 3rd Street.

Thunderstorm Wind, Columbus

When
August 2, 7:30 PM EST to 7:32 PM EST
Where
Columbus County, 0.5 mi S of Fair Bluff
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.313, -79.030

Trees were reported down.

Thunderstorm Wind, Robeson

When
August 2, 7:37 PM EST to 7:40 PM EST
Where
Robeson County, 0.96 mi NNW of Powers
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.692, -78.988

Trees and power lines were reported down at the intersection of E Powersville Road and Barker Ten Mile Road.

Thunderstorm Wind, Bladen

When
August 2, 7:43 PM EST to 7:45 PM EST
Where
Bladen County, 0.69 mi N of Bladenboro
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.540, -78.800

A large tree fell onto a house. There were no reports of significant damage.

Thunderstorm Wind, Bladen

When
August 2, 7:45 PM EST to 7:47 PM EST
Where
Bladen County, 0.23 mi ENE of Butters
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.551, -78.826

Trees reported down at the intersection of Highway 211 and Clyde King Drive.

Thunderstorm Wind, Robeson

When
August 2, 7:50 PM EST to 7:52 PM EST
Where
Robeson County, 0.76 mi SSE of Barnesville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.409, -79.047

Trees and power lines were reported down.

Thunderstorm Wind, Bladen

When
August 2, 7:51 PM EST to 7:53 PM EST
Where
Bladen County, 1.27 mi E of Butters
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.549, -78.808

Four trees reported down along Chestnut Street.

Thunderstorm Wind, Bladen

When
August 2, 7:52 PM EST to 7:54 PM EST
Where
Bladen County, 0.74 mi NE of Bladenboro
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.537, -78.790

Trees reported down along Highway 131.

Thunderstorm Wind, Bladen

When
August 2, 7:53 PM EST to 7:55 PM EST
Where
Bladen County, 0.47 mi NE of Bladenboro
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.534, -78.794

Trees reported down at the intersection of Highway 131 and South Main Street.

Thunderstorm Wind, Columbus

When
August 2, 7:55 PM EST to 7:57 PM EST
Where
Columbus County, 2.34 mi S of Cerro Gordo
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.286, -78.923

Two large trees were reported down across the roadway on NC-1004.

Thunderstorm Wind, Bladen

When
August 2, 7:58 PM EST to 8:00 PM EST
Where
Bladen County, 0.35 mi SE of Bladenboro
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.526, -78.796

Trees reported down near the intersection of Highway 131 and Lewis Cemetery Road.

Thunderstorm Wind, Bladen

When
August 2, 8:05 PM EST to 8:07 PM EST
Where
Bladen County, 1.42 mi NW of Tar Heel
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.742, -78.801

Trees were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2008Every state in 2008This day in weather historyWarnings in North Carolina, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131540, 131542, 131541, 131543, 131547, 131561, 131549, 131552, 131556, 131563, 131560, 131565.